|headache, stiff neck, fatigue
Jan 16, 2013
I have been on HAART since June 2011 and have generally had few side effects. Recently, I started suffering from a stiff neck (with pressure feeling like my head wanted to be pushed down), headaches, dry mouth, and some mild irregular tingling in my hands and feet. My CD4 count was 315 and VL undetectable at my last test (Sep 2012).
I should also note that I have not had any fever or problems with speaking / vision / body control. Even though my neck is stiff, I'm able to rotate it fully and touch it down to my chest without any problem. The only other thing is that I've had very mild thrush for over a year.
Do you have any idea what this could be?
Last, I live in Africa and it is very hard to get good medical advice from a doctor. I'd like to have an idea if this is normal side effects vs something more serious so that I can ask the doctors exactly what I want them to look for.
Many thanks in advance for your help and advice.
| Response from Dr. Henry
Hard to comment without knowing more about your HIV regimen and without being able to take a full medical history and perform full physical examination. If fever and malaise present or other symptoms also present would be concerned about common HIV-associated infections such as TB or fungal brain infection. It would be unusual for most widely used HIV regimens to, after a year, cause a stiff neck. Often muscle spasms or a pinched nerve (often not HIV related) can cause some of those symptoms so a clinical assessment is important. Some HIV regimens can cause nerve problems but those most often start first in toes/feet before involving other areas. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Are Stiff Neck And Fatigue Burning Eyes Symptoms Of Aids?
- Do Hiv Symptoms Include Lymph Nodes Headache Stiff Neck?
- Itchy Scrotum After Licking Penis Sign Of HIV AIDS
- Pain In Urethra After Masturbation Worried I Have
- White Discharge After Touching Vaginal Fluid Worried I Have HIV
- Can You Have Smooth Vaginal Bumps But Not An Std?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.